# SDR 20010524CW001

- Difficulty date: April 27, 2001
- Submitted: May 24, 2001
- Operation: General aviation
- Aircraft: N143TM
- Make and model: Mooney M20R
- Aircraft serial: 290242
- Engine: Cont IO550*
- System (JASC): 7603 · Power Lever
- Part: Throttle Arm
- Part number: 63255555
- Condition: Worn
- Location: Engine
- Part time: 55 hours
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE WARMING THE ENGINE FOR OIL CHANGE, NOTED THAT THERE WAS AN EXCESSIVE AMOUNT OF FREE PLAY IN THE THROTTLE LINKAGE.  AFTER RUNNING THE ENGINE UP TO 1500 RPM, PULLED THROTTLE BACK TO IDLE, BUT THE ENGINE RPM DID NOT DECREASE.  HAD TO USE THE MIXTURE CONTROL TO STOP ENGINE.  INSPECTED THROTTLE LINKAGE AND FOUNDTHE THROTTLE ARM WAS LOOSE ON THE SHAFT.  TORQUE SEAL ON THE ATTACHING NUT WAS NOT BROKEN AND NUT DID NOT APPEAR TO HAVE MOVED SINCE INSTALLATION.  REMOVED THE THROTTLE ARM AND FOUND THE SERRATIONS ON THE ARM WHERE THE ARM MEETS THE THROTTLE SHAFT WERE WORN AWAY. ATTACHING NUT WAS NOT TIGHTENED PROPERLY AT INSTALLATION.  MFG SUPPLIED NEW THROTTLE ARM , INSTALLED IT USING PROPER TORQUE PER SB.
